Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 17, 2006, 9:24 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 9:24 PM MDT (03:24 UTC)
- Expired
- Jul 18, 2006, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:24 PM MDT | FLASH FLOOD | 6 Nnw Limon, CO | FOUR FEET OF WATER OVER ROAD OFF OF EXIT 354 ON I-70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 180327 FFWBOU COC039-073-180630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 924 PM MDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 1230 AM MDT * AT 924 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHWEST OF LIMON. WATER WAS REPORTED TO BE 4 FEET DEEP OVER THE EXIT AT MILE MARKER 354 ON INTERSTATE 70. IN ADDITION...BIG SANDY CREEK WAS ALREADY RUNNING HALF FULL AND RIVER BEND CREEK WAS BANK FULL. THE STORMS WITH THE TORRENTIAL RAIN WERE MOVING NORTHEAST AT 15 MPH INTO NORTHWESTERN LINCOLN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND AGATE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3957 10399 3925 10395 3921 10363 3957 10356 $$ BARJENBRUCH
2 follow-up statements
000 WGUS75 KBOU 180442 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1039 PM MDT MON JUL 17 2006 COC039-073-180630- LINCOLN CO-ELBERT CO- 1039 PM MDT MON JUL 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR NORTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES... AT 1039 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MORE STORMS WITH VERY HEAVY RAIN WERE QUICKLY DEVELOPING JUST SOUTH OF LIMON AND WERE MOVING NORTH AT 10 MPH. WHILE NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED...ADDITIONAL HEAVY RAINFALL MAY CAUSE RAPID RISES IN SMALL CREEKS AND STREAMS AND PRODUCE FLASH FLOODING OF LOW LYING AREAS AND COUNTRY ROADS. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND AGATE. DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN FELL IN AN AREA FROM ABOUT 5 MILES WEST OF LIMON NORTHWARD TO ABOUT 15 MILES NORTHWEST OF LIMON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 3957 10399 3925 10395 3921 10363 3957 10356 $$ BARJENBRUCH
000 WGUS75 KBOU 180639 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1237 AM MDT TUE JUL 18 2006 COC039-073-180647- LINCOLN CO-ELBERT CO- 1237 AM MDT TUE JUL 18 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES... ONLY SOME LIGHT TO MODERATE RAIN REMAINS OVER THE NORTHEAST ELBERT AND NORTH CENTRAL LINCOLN CONTIES AND NO ADDITIONAL FLOODING HAS BEEN REPORTED SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3957 10399 3925 10395 3921 10363 3957 10356 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:25 PM MDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jul 17, 2:25 PM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT MON JUL 17 2006 .SHORT TERM DISCUSSION...A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER COLORADO THROUGH TUESDAY. PW VALUES ARE PROGGED TO CONTINUE TO INCREASE LATE THIS AFTN AND EVENING TO AROUND 1 INCH ALONG THE FRONT RANGE...WITH A LOW LEVEL ELY FLOW IN PLACE. STORMS HAVE REMAINED NEARLY STATIONARY THIS AFTN. MID LVL CAP AND COOLER AMS IN THE LOWER LEVELS SHUD CAP MOST OF THE TSTM POTENTIAL OVR THE NERN PLAINS THIS EVENING...BUT DECIDED TO KEEP MNTN OF ISOLD TSTMS. AS FAR AS THE MTNS AND FOOTHILLS ARE CONCERNED...ONGOING CONVECTION COULD AMT IN SOME HEAVY RAIN SHOWERS LATE THIS AFTN AND EVENING. MAIN CONCERN WILL BE THE BURN AREAS...PARTICULARLY HAYMAN. STORMS HOWEVER HAVE DRIFTED AWAY FM THE BURN AREA SO FAR THIS AFTN. AS FOR TUESDAY... THE UPPER RIDGE WL FLATTEN SLIGHTLY ALLOWING FOR A SLGTLY BETTER WLY FLOW ALOFT. PROGGED PW VALUES ARE STILL NEAR 1 INCH... WITH CAPES FM 1200-2200 J/KG. MAIN QUESTION MAY AGAIN BE THE WARM MID LVL TEMPERATURES OVER THE PLAINS AREAS. FOR NOW WILL GO WITH SCT POPS MTNS...WITH JUST ISOLD POPS OVER THE PLAINS. WITH WEAK SFC TROF IN PLACE OVR ERN CO...LOW LEVEL WINDS MAY BE SWLY. TEMPERATURES MAY AGAIN THREATEN TO REACH THE CENTURY MARK .LONG TERM DISCUSSION...TUE NGT-THU...MDLS MAINTAIN A BROAD FLAT UPR RDG OVR WRN AND CNTL U.S. THRU PRD. THIS WILL CONT TO ALLOW MID AND HI LVL MONSOONAL MSTR TO BE ENTRAINED IN THE CIRC AND TO SPRD INTO THE CNTRL RCKYS. FCST UPR AIR SOUNDINGS SHW GUD CAPES AND ONLY SML AMTS OF CIN AND PW VALUES TO ARND 1 INCH ON PLAINS. FOR THIS REASON WILL INCREASE POPS ACRS AREA THRU PRD. ON THU A CDFNT WILL MOVE S OVER THE PLAINS WHICH WILL INCRS LO LEVEL MSTR AND CHC OF PCPN ESPCLY IN AND NR ERN FTHLLS. FARTHR TO E COOLER AMS AT SFC MAY KEEP AMS CAPPED...BUT WILL KEEP SML POPS FOR NOW. LCLY HVY RAIN MAY OCCUR ON BOTH DAYS. TEMPS WILL RECOVER ON WED AND BE QUITE WARM AGAIN ESPCLY ON PLAINS...BUT CDFNT ON THU WILL COOL TEMPS TO NEAR SEASONL NORMS. WILL GENLY COMPROMISE AMONGST MOS TEMP GDNC VALUES BUT FAVR THE COOLER NAM12 SFC TEMPS ON THU. IN EXTENDED PRD...FRI-MON...MDLS BUILD HI AMPLITUDE UPR RDG OVER WRN U.S. WITH W TO NWLY FLO ALF ACRS CNTRL RCKYS. HWVR DEEP LYR MEAN CIRC CONTS TO SHOW MONSOONAL MSTR ENTRAINED IN THIS FLO ALF AND SPRDNG INTO FCST AREA THRU MON AS DRIER AIR FM NW IS SHUNTED TO N AND E. WILL THUS INCRS POPS AND AREAL COVERAGE OF LATE DAY CONVECTION AND KEEP TEMPS AROUND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 17, 11:12 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT MON JUL 17 2006 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEATING COMBINED WITH SOME SUBTROPICAL MOISTURE OVER THE AREA WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP OVER THE PALMER DIVIDE AND FRONT RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WELL. THE THREAT OF SEVERE WEATHER IS LOW DUE TO THE WEAK FLOW ALOFT AND WARM MID LEVEL TEMPERATURES. IF ENOUGH WARMING DOES TAKE PLACE HOWEVER...THEN THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. THE HAYMAN BURN AREA WOULD BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
In the hours before
Local storm report, Jul 17, 8:52 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
852 PM MDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 W LIMON 39.27N 103.73W
07/17/2006 E60.00 MPH ELBERT CO TRAINED SPOTTER
ALONG I-70.
0840 PM HAIL 2 S MATHESON 39.14N 103.98W
07/17/2006 E1.00 INCH ELBERT CO TRAINED SPOTTER
&&
CBURROUGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 61 min |
| Jul 17, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 65 min |
| Jul 17, 7:16 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 29 min |
| Jul 17, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 17, 9:06 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 54 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.